Printer Friendly

Ask the doc.

Byline: with Samantha Cope

QAN article I recently read suggested that eating grapefruit is bad for people who take medicine. I take tablets for my blood pressure. So should I be worried? Gary, 59 AGRAPEFRUIT can affect certain medicines because chemicals it contains prevent these drugs being broken down normally.

Therefore if eating it leads to too much medicine remaining in the body, it can give rise to an overdose, resulting in potentially damaging effects.

Also new research suggests that eating grapefruit may affect more medicines than previously thought - in the wrong sort of way.

The bottom line is that with some medicine it is OK to eat the fruit but with others it is best to avoid it.

The best advice I can give is to check the information leaflet that came with your medication or speak to your doctor or pharmacist.
COPYRIGHT 2012 MGN LTD
No portion of this article can be reproduced without the express written permission from the copyright holder.
Copyright 2012 Gale, Cengage Learning. All rights reserved.

Article Details
Printer friendly Cite/link Email Feedback
Title Annotation:Features
Publication:The People (London, England)
Date:Dec 23, 2012
Words:143
Previous Article:Q&A.
Next Article:Go for a snooze-up.

Terms of use | Privacy policy | Copyright © 2019 Farlex, Inc. | Feedback | For webmasters